Alert archive / Georgia / Flash Flood Warnings in 2025

Flash Flood Warning 12, NWS Charleston, SC

August 11, 2025Chatham County, Georgia; Jasper County, South Carolina

NWS Charleston, SC issued this flash flood warning at Aug 11, 2025, 1:56 AM EDT for Chatham County, Georgia; Jasper County, South Carolina. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2025, 1:56 AM EDT (05:56 UTC)
Expired
Aug 11, 2025, 4:00 AM EDT
In force
2 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

Counties Chatham County, GA, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 70 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 3:04 AM EDTRAIN 1.55Wilmington Island, GAA private weather station on Wilminton Island reported 1.55 inches of rain between 154 AM and 259 AM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 5.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2025-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2025-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

773 
WGUS52 KCHS 110556
FFWCHS
GAC051-SCC053-110800-
/O.NEW.KCHS.FF.W.0012.250811T0556Z-250811T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
156 AM EDT Mon Aug 11 2025

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Chatham County in southeastern Georgia...
  Jasper County in southeastern South Carolina...

* Until 400 AM EDT.

* At 156 AM EDT, Doppler radar indicated an large band of showers 
  and thunderstorm with torrential rainfall just off the coast of 
  Chatham County. This band will move across much Chatham County 
  into parts of Jasper County through 4 AM. This includes much of 
  the Savannah Metro Area. As much as 1 to 3 inches of rain could 
  fall over a very short period. This will result in urban flooding 
  and flash flooding. Road closures are possible, especially across 
  Downtown Savannah.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Pooler, Bluffton, Tybee Island, Midtown Savannah, Downtown 
  Savannah, Hutchinson Island, Hunter Army Airfield, Windsor Forest, 
  Wilmington Island and Coffee Bluff.

This includes the following highways...
	I-16 between mile markers 156 and 168.
	I-95 in Georgia between mile markers 98 and 112.
	I-516 between mile markers 3 and 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3189 8120 3211 8130 3223 8119 3224 8102
      3220 8100 3217 8095 3213 8096 3214 8091
      3212 8093 3211 8090 3208 8090 3210 8086
      3205 8086 3201 8082 3195 8084 3181 8102
      3172 8109 3182 8116 3186 8114 3190 8117

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2.25 INCHES IN 1 HOUR

$$

ST
2 follow-up statements
894 
WGUS72 KCHS 110726
FFSCHS

Flash Flood Statement
National Weather Service Charleston SC
326 AM EDT Mon Aug 11 2025

GAC051-SCC053-110800-
/O.CON.KCHS.FF.W.0012.000000T0000Z-250811T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chatham GA-Jasper SC-
326 AM EDT Mon Aug 11 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4 AM EDT EARLY THIS 
MORNING FOR CHATHAM AND JASPER COUNTIES...

At 326 AM EDT, Doppler radar indicated moderate to locally heavy 
rain falling over much of Chatham County. While the most intense 
rain has shifted north of the area, the risk for flooding continues. 
As much as 1 to 2.5 inches of rain has fallen in some areas since 2 
AM.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar indicated.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Pooler, Bluffton, Tybee Island, Midtown Savannah, Downtown 
  Savannah, Hutchinson Island, Hunter Army Airfield, Windsor Forest, 
  Wilmington Island and Coffee Bluff.

This includes the following highways...
	I-16 between mile markers 156 and 168.
	I-95 in Georgia between mile markers 98 and 112.
	I-516 between mile markers 3 and 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3189 8120 3211 8130 3223 8119 3224 8102
      3220 8100 3217 8095 3213 8096 3214 8091
      3212 8093 3211 8090 3208 8090 3210 8086
      3205 8086 3201 8082 3195 8084 3181 8102
      3172 8109 3182 8116 3186 8114 3190 8117

FLASH FLOOD...RADAR INDICATED

$$

ST
949 
WGUS72 KCHS 110752
FFSCHS

Flash Flood Statement
National Weather Service Charleston SC
352 AM EDT Mon Aug 11 2025

GAC051-SCC053-110802-
/O.EXP.KCHS.FF.W.0012.000000T0000Z-250811T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chatham GA-Jasper SC-
352 AM EDT Mon Aug 11 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 4 AM EDT EARLY THIS MORNING 
FOR CHATHAM AND JASPER COUNTIES...

Widespread rains will slowly diminish across the area. Please 
continue to heed remaining road closures.

A Flood Watch remains in effect until 600 PM EDT Monday for portions 
of southeast Georgia and southeast South Carolina.

&&

LAT...LON 3189 8120 3211 8130 3223 8119 3224 8102
      3220 8100 3217 8095 3213 8096 3214 8091
      3212 8093 3211 8090 3208 8090 3210 8086
      3205 8086 3201 8082 3195 8084 3181 8102
      3172 8109 3182 8116 3186 8114 3190 8117

$$

ST

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 1:38 AM EDT, 18 minutes earlier.

Area forecast discussion, Aug 11, 1:38 AM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
138 AM EDT Mon Aug 11 2025

.SYNOPSIS...
A stationary front to the south of the region should dissipate
today. By mid to late week, surface high pressure will shift
into the Atlantic, while weak troughing forms inland.

&&

.NEAR TERM /THROUGH TONIGHT/...
The upper-level anticyclone that has been positioned well
offshore of the Southeast U.S. for the past several days will
begin to build west today and replace the mid-level weakness
that has been in place since last Friday. The atmosphere will
remain modestly unstable through the afternoon with a plume
rich, tropical moisture featuring PWATs holding in the
2.30-2.65". Similar to the past few days, passing bits of
vorticity propagating along the western periphery of the upper
high will bring several more bands/waves to showers/tstms to the
area. Pops today peak 70-90% with 30-50% tonight. Models have
been struggling on the exact timing, coverage and placement of
these convective clusters which is impacting the ability to pin
down where the corridors of heaviest rainfall will set up.

The highest rain totals since Friday have been mostly confined
to the coastal counties which should continue again today. Some
areas have seen as much as foot of rain over the past several
days alone which is downright incredible for August outside of a
tropical cyclone. Although the net QPF will feature lower
overall values through the afternoon with an overall more
progressive convective pattern, HREF neighborhood probabilities
still support localized amounts >4" where pockets of convective
training occur. The risk for flash flooding will remain
elevated as a result, especially in the more urbanized areas
around Charleston, Beaufort, Savannah and Hinesville. The Flood
Watch for the coastal counties has therefore been extended
until 6 PM. This may be a bit long for parts of the Georgia
coast where much of the convection may push north of there by
late morning/early afternoon, so parts of the watch may need to
be cleared early. The risk for heavy rainfall/flooding will
linger along the lower South Carolina coast until mid-late
afternoon. Convection may very well well redevelop over the
Atlantic overnight into the early morning hours Tuesday, but
current indications suggest coverage will be considerably less
than the past several nights.

Highs today will range from the lower-mid 80s across the South
Carolina Lowcountry with mid-upper 80s across Southeast
Georgia. Even a few spots near the Altamaha River could reach 90
with heat indices of 100-103. Overnight lows will range from
the lower 70s well inland to the upper 70s/near 80 at the
beaches and Downtown Charleston.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
High pressure aloft centered over the western Atlantic will
extend into the southeastern states on Tuesday, with the center
slowly shifting westward towards the coastline through Thursday.
Similarly, high pressure will prevail at the surface. This
pattern will support a return to a more typical summertime
pattern of diurnally driven showers and thunderstorms and hot
and humid conditions. Strong to marginally severe thunderstorms
will be possible each afternoon, with CAPE values around 2000
J/kg. There is also the threat of locally heavy rainfall, with
PWAT values around 2". Heat index values are forecast to reach
triple digits across portions of the region through the period,
however the current forecast keeps conditions shy of Heat
Advisory criteria.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
High pressure will dominate at the surface and aloft into the
weekend. This pattern should yield a typical summer-time pattern
with afternoon thunderstorms and hot and humid conditions. Heat
index values will reach triple digits, with 100-105F in the
forecast, shy of Heat Advisory criteria.

&&

.AVIATION /04Z MONDAY THROUGH FRIDAY/...
11/06z TAF Discussion:
KCHS/KJZI/KSAV: Unsettled conditions will persist at the
terminals today with bands of showers/tstms poised to cross the
area. Conditions look to remain largely VFR, except MVFR during
periods of rain. Bulk of shower/tstm activity looks to clear
KSAV by mid-morning and mid-afternoon at KCHS/KJZI. Various
TEMPO groups were used to highlight MVFR conditions in RA during
these times. Risk for tstms is there, but probabilities are too
low to mention at this time.

Extended Aviation Outlook: Brief flight restrictions will be
possible due to afternoon showers/thunderstorms.

&&

.MARINE...
Through Tonight: No concerns. East/southeast winds 15 kt or less
will prevail with seas 2-4 ft. Vsbys could drop below 1 NM at
times in pockets of heavy rainfall.

Tuesday through Saturday: High pressure will prevail over the local
waters through the week. The forecast features winds SE/S around 10
to 15 knots. Some gusts could approach 20 knots along the coastline
due to the afternoon sea breeze. Seas should average 2 to 3 ft.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Flood Watch through this afternoon for GAZ116>119-138>141.
SC...Flood Watch through this afternoon for SCZ048>051.
MARINE...None.

&&
Hazardous weather outlook, Aug 11, 1:16 AM EDT, 40 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
116 AM EDT Mon Aug 11 2025

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-120530-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
116 AM EDT Mon Aug 11 2025

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:

- Excessive Rainfall
- Extreme Heat

&&

The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 9:12 PM EDTSpecial Marine WarningCHS2 hr
Aug 10, 11:11 PM EDTSpecial Marine WarningCHS49 min
Aug 11, 12:51 AM EDTSpecial Marine WarningCHS34 min
Aug 11, 1:24 AM EDTSpecial Marine WarningCHS2 hr
Aug 11, 2:19 AM EDTSpecial Marine WarningCHS70 min
Aug 11, 3:28 AM EDTSpecial Marine WarningCHS102 min
Aug 11, 6:06 AM EDTSpecial Marine WarningCHS75 min
Aug 11, 7:44 AM EDTSpecial Marine WarningCHS61 min
Aug 11, 10:16 AM EDTRiver Flood WarningCHSBurke, Emanuel, Jenkins3 days
Aug 11, 1:16 PM EDTAreal Flood AdvisoryCHSEffingham119 min
Aug 11, 7:59 PM EDTAreal Flood AdvisoryCHSJenkins109 min
Aug 11, 2:48 AM EDTSpecial Weather StatementCHSBeaufort27 min
Aug 11, 8:10 AM EDTSpecial Weather StatementCHSColleton35 min
Aug 11, 9:08 AM EDTSpecial Weather StatementCHSBerkeley52 min
Aug 11, 9:34 AM EDTFlash Flood WarningCHSCharleston3 hr
Aug 11, 9:57 AM EDTAreal Flood AdvisoryCHSBerkeley, Charleston2 hr
Aug 11, 10:50 AM EDTAreal Flood AdvisoryCHSBerkeley, Charleston3 hr
Aug 11, 11:10 AM EDTFlash Flood WarningCHSCharleston4 hr
Aug 11, 11:21 AM EDTSpecial Weather StatementCHSCharleston24 min
Aug 11, 12:46 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston119 min

Nearby

Flash Flood Warnings in Georgia, 2025Flash Flood Warnings in South Carolina, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.